Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 26, 2000, 4:07 PM EST for Steuben County, Indiana. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 4:07 PM EST (21:07 UTC)
- Expired
- Aug 26, 2000, 4:50 PM EST
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:25 PM EST | Hail 0.75 | Pleasant Lake, IN | |
| Aug 26, 4:25 PM EST | Thunderstorm Wind | Orland, IN | Several large trees blown down taking power lines down as well. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 262107 SVRFWA INC151-262150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EST SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST STEUBEN COUNTY IN INDIANA * UNTIL 450 PM EST * AT 407 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF ORLAND...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... ORLAND... FREMONT... SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HA_IL. THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:22 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 26, 2:22 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 222 PM EST SAT AUG 26 2000 MCV MOVG THRU NE IL APPEARS TO BE MAIN LIFTING MECHANISM CAUSING SHOWERS AND TSTMS OVR FA ATTM. NO SGFNT WX APPEARS ASSOCD WITH VORT MAX MOVG SE INTO SW WI. THUS, XPCG BAND OF SHOWERS AND TSTMS MOVG THRU AREA ATTM TO BE IT FOR THIS SYSTEM. PLAN ON FCSTG SCT SHWRS/TSTMS ENDING EARLY OVR MOST OF FA, EXCEPT LIKELY THIS EVE OVR FAR NE, AND DRY FAR SW. INSTABILITY LIMITED WITH LI'S ARND -3C. WOLCOTT PROFILER SHOWED LITTLE 0-3KM DIRECTIONAL OR SPEED SHEAR AND WINDS IN THIS LAYER ONLY ARND 20KTS IN THE PRE-STORM ENVIRONMENT. THUS, SVR WX NOT EXPECTED. SUBSIDENCE BEHIND S/WV SHD CLEAR SKIES OUT OVRNGT. LGT WIND AND ADDITIONAL LOW LVL MOISTURE AS A RESULT OF RAINFALL SHD LEAD TO SOME PATCHY FOG BY MORNING. MOS LOWS IN L-M60S FOR TNGT LOOK REASONABLE. THERMAL TROF ALOFT SHD STILL BE OVR AREA SUN MORNING. WITH LINGERING LOW LVL MOISTURE SHD BE GOOD CU DVLPMNT. SUBSIDENCE AND WARMING ALOFT DURING THE DAY AS S/WV CONTS TO MOVE SE AND RIDGE BUILDS EAST FROM PLAINS STATES SHD PREVENT ANY INSTABILITY SHWRS FROM FORMING OVR OUR AREA. H925 TEMPS FCSTS SUGGESTS HIGHS WL BE 83-86 WHICH IS IN GOOD AGREEMENT WITH MOS TEMPS. UPR LVL RIDGE EXPECTED TO CONTINUE BUILDING OVR THE AREA SUN NGT AND MON AS STRONG TROF MOVES EAST FROM WRN CAN/PAC NW TO CENTRAL CAN/DAKS BY 00Z TUE. ETA/AVN IN GOOD AGREEMENT AND CONSISTENT WITH 00Z MRF IN FCSTG SFC CDFNT FM NW WI TO WRN NEB BY THAT TIME. MRF INDICATED THIS FRONT WUD DROP ACRS FA TUE NGT/WED. UPR LVL RIDGE FCST TO CONT TO BUILD OVR AREA DURING THAT TIME WHICH MAY CAP ANY CONVECTION, HWVR, WL BE QUITE UNSTABLE WITH MRF FCST -5 LI'S 00Z WED/00Z THU, SO WL CONT WITH CHC OF TSTMS FOR WED. 850MB TEMP FCSTS SUGGEST FMR AND MRF MOS MAX TEMPS MAY BE A BIT ON THE COOL SIDE. .IWX...NONE. JT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:55 PM EST | Severe Thunderstorm Warning | IWX | LaGrange | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.